Alert archive / Arkansas / Dust Storm Warnings in 2016
Dust Storm Warning 1, NWS Memphis, TN
NWS Memphis, TN issued this dust storm warning at Apr 10, 2016, 2:00 PM CDT for 7 counties in Arkansas. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2016, 2:00 PM CDT (19:00 UTC)
- Expired
- Apr 10, 2016, 9:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Memphis, TN
Counties Clay County, AR, Craighead County, AR, Greene County, AR, Lawrence County, AR, Mississippi County, AR, Poinsett County, AR, Randolph County, AR
The radar
The Memphis radar (KNQA), 101 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.0 hours before the alert went out and 300 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 916 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 723 m²/s²
- 0-3 km storm-relative helicity
- 861 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this dust storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this dust storm warning went out at Apr 10, 1:45 PM CDT, 15 minutes earlier.
Area forecast discussion, Apr 10, 1:45 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
145 PM CDT SUN APR 10 2016
.UPDATE...
BLOWING DUST ADVISORY ISSUED FOR REDUCED VISIBILITIES ACROSS
WESTERN PORTIONS OF THE MID SOUTH.
&&
.DISCUSSION...
STRONG WIND GUSTS UP TO 50 MPH COMBINED WITH DRY CONDITIONS AND
LOOSE TOP SOIL FROM OPEN FIELDS HAS RESULTED IN WIDESPREAD
BLOWING DUST ACROSS THE DELTA COUNTIES IN ARKANSAS...THE MISSOURI
BOOTHEEL...AND FAR NORTHWEST MISSISSIPPI THROUGH THIS EVENING.
THIS WILL REDUCE VISIBILITIES BELOW ONE MILE...WITH LOCALIZED
REDUCTIONS DOWN TO ONE QUARTER OF A MILE. THIS WILL RESULT IN
DANGEROUS TRAVEL IN AREAS WHERE DUST OBSCURES VISIBILITIES
SIGNIFICANTLY. A MULTI VEHICLE ACCIDENT HAS ALREADY BEEN
ATTRIBUTED TO THE BLOWING DUST IN NORTHEAST ARKANSAS. PLEASE USE
EXTREME CAUTION AND SIGNIFICANTLY REDUCE SPEEDS IF TRAVELING
ACROSS THESE AREAS THROUGH THIS EVENING.
THANKS TO EVERYONE SUBMITTING BLOWING DUST REPORTS VIA SOCIAL
MEDIA.
JLH
&&
.PREV DISCUSSION... /ISSUED 952 AM CDT SUN APR 10 2016/
DISCUSSION...
NO CHANGES NEEDED WITH THE MORNING FORECAST. A MIX OF CLOUDS AND
SUN IS ANTICIPATED THIS AFTERNOON...ESPECIALLY ACROSS THE DELTA
AND SOUTH...ALLOWING FOR STRONG MIXING OF NEAR 50 KTS AT 3KFT.
THE AFTERNOON FORECAST WILL CONCENTRATE ON THE POSSIBLITY OF
EXTENDING THE WIND ADVISORY OVERNIGHT AND THE DIFFERENT
THREATS/COVERAGE OF SEVERE STORMS TOMORROW.
JAB
&&
.PREV DISCUSSION... /ISSUED 418 AM CDT SUN APR 10 2016/
CURRENTLY... AT 4 AM CDT LATEST H5 ANALYSIS AND WATER VAPOR
IMAGERY DEPICT A SHORTWAVE LOCATED OVER THE REGION WITH RADAR
INDICATING RESULTANT SHOWER ACTIVITY. HOWEVER SURFACE ANALYSIS AND
LATEST OBSERVATIONS DETAIL DEWPOINT TEMPERATURES ACROSS PORTIONS
OF NORTH MISSISSIPPI AND WEST TENNESSEE NEAREST THE TENNESSEE
RIVER ONLY IN THE 20S AND 30S INDICATING MUCH OF THIS PRECIP IS
LIKELY EVAPORATING BEFORE REACHING THE SURFACE. TEMPERATURES ARE
GENERALLY IN THE 40S AND 50S WITH LIGHT WINDS OUT OF THE
SOUTHEAST.
A HIGH PRESSURE CENTER CURRENTLY LOCATED NORTHEAST OF THE
MIDSOUTH WILL MIGRATE FURTHER EAST TODAY...ALLOWING WINDS TO
BECOME MORE SOUTHERLY. MEANWHILE A LOW PRESSURE CENTER WILL
DEVELOP ALONG A COLD FRONT ASSOCIATED WITH A LOW CENTERED JUST
NORTH OF THE GREAT LAKES REGION...RESULTING IN A TIGHT PRESSURE
GRADIENT OVER THE LOCAL REGION. THIS WILL RESULT IN SOME STRONG
SUSTAINED AND GUSTY WINDS BY THIS AFTERNOON WHICH ARE EXPECTED TO
REACH WIND ADVISORY CRITERIA FOR THE WESTERN HALF OF THE FA
THROUGH THIS EVENING. WARM AND MOIST AIR ADVECTION IN EARNEST WILL
ALLOW TEMPERATURES TO BE WELL INTO THE 70S TODAY...THE WARMEST DAY
OF THE FORECAST PACKAGE. BY EARLY MONDAY THE AFOREMENTIONED COLD
FRONT AND DEVELOPING SFC LOW WILL APPROACH THE REGION WITH SHOWER
AND THUNDERSTORM ACTIVITY INCREASING THROUGHOUT THE DAY ON MONDAY
WITH TEMPERATURES NEAR 70. THE LOW CENTER WILL MOVE ACROSS NORTH
MISSISSIPPI ON MONDAY NIGHT AS THE COLD FRONT SWEEPS ACROSS THE
REGION. GUIDANCE SUGGESTS IN EXCESS OF 1000 J/KG OF SBCAPE MONDAY
EVENING AND NIGHT PARTICULARLY SOUTH OF I-40. SOME STRONG STORMS
WILL BE POSSIBLE MONDAY EVENING AND NIGHT IN THOSE LOCALES WITH
LARGE HAIL AND DAMAGING WINDS POSSIBLE. HEAVY RAINFALL WILL ALSO
BE POSSIBLE WITH PWAT VALUES EXCEEDING 1.50 INCHES ALONG AND
SOUTH OF I-40 ON MONDAY NIGHT. THE FRONT QUICKLY DROPS SOUTH OF
THE MIDSOUTH BY TUESDAY AFTERNOON WITH HIGH PRESSURE BUILDING IN
FROM THE NORTH QUICKLY ERODING MOISTURE AND BRINGING AN END TO
PRECIPITATION. TUESDAY WILL BE THE COOLEST DAY OF THE FORECAST
PACKAGE WITH TEMPERATURES IN THE UPPER 50S TO MID 60S.
A FEW LIGHT SHOWERS WILL BE POSSIBLE ON THURSDAY AND FRIDAY AS AN
UPPER DISTURBANCE TRAVERSES THE REGION WITH A DEVELOPING LOW
MOVING ALONG THE GULF COAST. A WARMING TREND BEGINS LATE IN THE
PERIOD UNDER A RIDGE AXIS ALOFT.
ZDM
&&
.AVIATION...
18Z TAF SET
STRONG WINDS FROM THE SOUTH WILL CONTINUE THROUGH THE EVENING WITH
GUSTS BETWEEN 30 AND 40 KTS EXPECTED AT KJBR AND KMEM. BLOWING
DUST WILL ALSO REDUCE VSBYS TO 1/2SM AT TIMES AT KJBR. WIND GUSTS
UP TO 25 KTS WILL BE POSSIBLE AT BOTH KMKL AND KTUP. VFR
CONDITIONS WILL PREVAIL AT KMEM...KMKL...AND KTUP.
WINDS WILL WEAKEN SLIGHTLY OVERNIGHT BUT REMAIN STRONG AND GUSTY
FROM THE SOUTH...GREATER THAN 15 KTS. THESE STRONG WINDS WILL
PERSIST THROUGH 18Z ON SUNDAY AT ALL SITES. INCREASING CHANCES FOR
SHOWERS AND THUNDERSTORMS CAN BE EXPECTED FOR SUNDAY
MORNING...ESPECIALLY AT KJBR. THIS WILL HELP TO LOWER IMPACTS FROM
BLOWING DUST.
JLH
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...BLOWING DUST ADVISORY UNTIL 9 PM CDT THIS EVENING FOR CLAY-
CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-
MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...BLOWING DUST ADVISORY UNTIL 9 PM CDT THIS EVENING FOR DUNKLIN-
PEMISCOT.
WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR DUNKLIN-PEMISCOT.
MS...BLOWING DUST ADVISORY UNTIL 9 PM CDT THIS EVENING FOR COAHOMA-
TUNICA.
WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR COAHOMA-DESOTO-
PANOLA-QUITMAN-TALLAHATCHIE-TATE-TUNICA.
TN...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR DYER-LAKE-
LAUDERDALE-OBION-SHELBY-TIPTON.
&&Hazardous weather outlook, Apr 10, 1:18 PM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 118 PM CDT SUN APR 10 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-112030- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 118 PM CDT SUN APR 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG SOUTH WINDS WILL CONTINUE ALONG AND WEST OF THE MISSISSIPPI RIVER LATE TODAY. A WIND AND BLOWING DUST ADVISORY HAVE BEEN ISSUED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FEW STRONG OR SEVERE STORMS WILL BE POSSIBLE ALONG A COLD FRONT MONDAY AND MONDAY NIGHT WITH THE POTENTIAL FOR DAMAGING WINDS...LARGE HAIL AND LOCALIZED HEAVY RAINFALL. A WEAK TORNADO IS ALSO POSSIBLE...ESPECIALLY SOUTH OF INTERSTATE FORTY AND WEST OF INTERSTATE 55. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE MONDAY AFTERNOON AND MONDAY EVENING. JAB
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 1:17 PM CDT | Blowing Dust Advisory | MEG | Coahoma, Tunica | 8 hr |
Nearby
Dust Storm Warnings in Arkansas, 2016Every dust storm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.